A Mixed Problem for an Elastic Ring

[+] Author and Article Information
Wen-Foo Yau

Department of Engineering Mechanics, University of Kentucky, Lexington, Ky.

J. Appl. Mech 35(4), 724-728 (Dec 01, 1968) (5 pages) doi:10.1115/1.3601297 History: Received February 16, 1968; Revised July 01, 1968; Online September 14, 2011


Along the two contours of a doubly connected region, mixed boundary values of slipless nature are prescribed. The problem is formulated on a complex z-plane in terms of a Hilbert functional equation involving a holomorphic function φ(z). Based on plane theory of elasticity, the solution is found in the form of a double series. An effective method of successive approximation is shown for the computation of the coefficients of the series. Numerical examples of the field of stress and deformation are illustrated with diagrams. By superposition, the solution presented can be used to solve another class of mixed problems in elasticity involving frictionless indentation.

Copyright © 1968 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In